Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 50, Issue 1, Summer 2003  pp. 169-178.

Hecke $C^*$-algebras and amenability

Authors Kroum Tzanev
Author institution: Laboratoire Emile Picard, UPS 118, route de Narbonne, 31062 Toulouse Cedex 4, France

Summary:  Following an idea of G.~Schlichting we associate to any Hecke pair of groups a pair consisting of a totally disconnected group and a compact-open subgroup. Using this correspondence we show how the study of Hecke $C^*$-algebras can be reduced to the study of corners in $C^*$-algebras of totally disconnected groups. Afterwards this method is used to study the amenability of Hecke pairs.

Contents    Full-Text PDF